MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Model Number E1563
Medical Device Problem Codes Material Fragmentation (1261); Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.The returned product did not meet specification as received.The picture indicated that blue shrink sleeve was torn and deformed.A lot of eschar was noted at the tip.The reported condition was confirmed, and the blue insulation was damaged.The picture inspection found eschar on the electrode tip.The blue shrink sleeve was deformed.The damage to the shrink sleeve indicates the device was exposed to excessive heat from either the build up of eschar on the electrode or from using too high of a power setting on the generator.The customer did not report what power settings were used in the procedure.The investigation identified the probable root cause of the reported event to be user exposing the electrode to excessive heat either by using too high of a power setting on the generator or by allowing excessive eschar to build up on the electrode blade and under the blue shrink sleeve.The ifu states, tissue build-up on the tip of an active electrode poses a fire hazard.Keep the electrode blade free of debris.Wipe the electrode often with moist gauze or other material.The instructions for use(ifu) cautions: do not exceed maximum power limits as stated in instructions for use.Exceeding these power settings may result in patient injury or product damage.This unit does not meet the requirements for a manufacturing failure therefore a device history review is not required.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during loop electrosurgical excision procedure , the blue plastic of the device melted inside the patient.The part was fell into patients cavity and retrieved.They used another like device to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8769218
Report Number1717344-2019-00860
Device Sequence Number11244301
Product Code HGI
UDI-Device Identifier10884524000190
UDI-Public10884524000190
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Model NumberE1563
Device Catalogue NumberE1563
Device Lot Number0515JX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1